Addiction Survivors

Notices

Reply
Unread 07-05-2010, 04:09 PM   #1
windilee
Junior Member
 
Posts: 5
Default Anxiety and Involuntary movements of body

Hi everyone I am really concerned about these weird muscle spasms I am having. They are really quick jerks that happen mostly at night but they have become more frequent. About every hour or so, all night long. I have left messages for my doctor and tried my here to help counselor but with this having been a holiday weekend I have not heard anything back from either and I have been struggling with this since Friday!

The worst part is I have extreme anxiety and even on the suboxone I still have panic attacks, especially at night. One of my biggest triggers is feeling like I am dying or have done so much damage to myself that I will never recover. So these spasms are making me doubt everything which brings in the fear and panic.

Please help any advice will be truly appreciated.
windilee is offline   Reply With Quote
One User Says Thank You to windilee For This Useful Post:
Thank You (08-04-2010)
Unread 07-05-2010, 04:51 PM   #2
NancyB
Administrator
 
Posts: 25,466
Default

Hi windilee, here's a thread that has a link to another thread where people are talking about spasms:
http://www.addictionsurvivors.org/vb...ad.php?t=22762

Did you recently stop taking anything for anxiety, particularly benzos? Here's a thread that talks about that and spasms:
http://www.addictionsurvivors.org/vb...ad.php?t=23587

What oftentimes happens is that when a patient starts Suboxone, things that were masked by full agonist opioids come to the surface. Such as anxiety, depression, etc. Were you ever treated for anxiety? Have you spoken with your doctor about being treated for it? That might be something to think about.

I hope this helps.

Nancy
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
Unread 07-05-2010, 05:21 PM   #3
Salgoud
Senior Member
 
Salgoud's Avatar
 
Posts: 203
Default

Nancy has a good point. Have you recently stopped or tapered on benzo's since starting Suboxone.

One of the mild W/D symptom coming off benzo's are muscle spasm's, twitching, and cramps in the calves. Also, ringing in the ears in a sure sign of benzo W/D or taper.

If you are not coming off benzo's, are you coming off any other medication?

Good Karma
__________________
[SIZE=1]Whenever you are confronted with an opponent conquer him with Love. "Gandhi"[/SIZE]
Salgoud is offline   Reply With Quote
Unread 07-05-2010, 05:47 PM   #4
windilee
Junior Member
 
Posts: 5
Default thanks

Yes I did take xanax on a pretty regular basis before I started suboxone. I have had a hard time with that because the xanax were the one thing that I could atleast count on to help me thru a really bad panic attack and I often took them to sleep at night. I guess I didn't think about it being withdrawals from that because it wasn't an everyday habit but it was close enough for this to make sense. I called the doctors office and they can see me on Wednesday.

Thanks so much!
windilee is offline   Reply With Quote
Unread 07-05-2010, 06:37 PM   #5
NancyB
Administrator
 
Posts: 25,466
Default

Hi windilee, I'm so glad you got an appointment so quickly.

Let us know how that goes when you can. I hope that it gets resolved then.

Nancy
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
Unread 07-06-2010, 03:20 AM   #6
lisa226969
Senior Member
 
Posts: 389
Default

Hi windilee- I just read your post, and wanted to throw in my two cents. First off...Salgoud, and Nancy are dead on....I am experiencing very similar symptoms as you right now....and I found out that coming off ANY Benzo is NOT GOOD. My Sub doc pulled me off Ativan, after being on it for almost 3 years, the SAME day I inducted onto Subs. I, like you, did not always take them every day, (however, it worked very well) but, the fact that it is in your system, quite a while, after stopping (if you have time, read the threads that Salgoud has posted about this) could be causing the problems you are having. Keep in mind, I am not a doctor, and I have not been on Subs for very long...but, the anxiety has been thru the roof..and I have had occasional ringing in my ears too. Hopefully your doctor will step up, and get this taken care of for you, ASAP.

I know it is easier said than done...but, please try to put negative thoughts, such as being worried that you have done irreversable damage to yourself, out of your mind...every day is a new day, and one step closer to getting healthy. Once you are able to get your doctor to straighten this out...you should start to feel better, and those negative thoughts will be GONE!! It sounds like both of us need to get our doctors to step up and LISTEN!! Hang in there, I will check back in and see what your doctor says. I will be thinking about you. Take care...Lisa
lisa226969 is offline   Reply With Quote
One User Says Thank You to lisa226969 For This Useful Post:
Thank You (07-06-2010)
Unread 07-06-2010, 12:46 PM   #7
Salgoud
Senior Member
 
Salgoud's Avatar
 
Posts: 203
Default

Any drug that is addicting, especially depressents, even when taken as prescribed or every other day can cause physical withdrawal symtoms.

Lots of people think: "Well if I take it as prescribed, I should be OK". WRONG

If you take Oxycontin, MSContin, Valium, Xanax, Ativan, Meprobamate, Soma, etc, etc. You cannot just stop. You have to taper. Some doctors think they can just stop giving the meds, instead of weaning the meds.

If you take Oxycontin as prescribed, you will still go through W/D's. Same for benzo's. If you take both, it is hard to distinguish which abscense of drug is causing a certain W/D symtom.

Good Karma
__________________
[SIZE=1]Whenever you are confronted with an opponent conquer him with Love. "Gandhi"[/SIZE]
Salgoud is offline   Reply With Quote
One User Says Thank You to Salgoud For This Useful Post:
Thank You (07-06-2010)
Unread 07-28-2010, 02:42 PM   #8
waitefox112
Junior Member
 
waitefox112's Avatar
 
Posts: 4
Default

Salgoud,that is so true that someone must be tapered down.I had to just "stop" my medication which was MS Contin.And sadly my doctor just stopped giving the medication to me.The withdrawals are getting better now although I am a candidate for Suboxone.I think alot of doctors dont understand the consequences of pain medications also.The problem I have run into is the city where I live has waiting lists to get on a suboxone doctor.I have a appointment in September with a new doctor and so far I am "hanging in there".As a LPN I know how doctors think.My problem now is sleep.I cant seem to get to sleep.But I JUST HAVE TO DEAL WITH IT.Any suggestions about sleep?And I think this is a wonderful site,I am thankful to be apart of this.
waitefox112 is offline   Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off




All times are GMT -4. The time now is 10:37 AM.


Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2019, vBulletin Solutions, Inc.
© 2014 Addiction Survivors